Computational Errors of the Extragradient Method for Equilibrium Problems

  • Pham Ngoc Anh
  • Nguyen Duc Hien
  • Pham Minh Tuan


Our aim in this paper is to study variants and computational errors of the extragradient method for solving equilibrium problems. First, we consider convergence of the method when domains in the auxiliary subproblems of the extragradient algorithm are replaced by outer and inner approximation polyhedra. Then, computational errors are showed under the asymptotic optimality condition, but the bifunction must satisfy certain Lipschitz-type continuous conditions. Next, by using Armijo-type linesearch techniques commonly used in variational inequalities, we obtain an approximation linesearch algorithm without Lipschitz continuity. Convergence analysis of the algorithms is considered under mild conditions on the iterative parameters.


Equilibrium problems Semicontinuous Extragradient algorithm Computational errors 

Mathematics Subject Classification

65 K10 90 C25 47 H05 47 H09 



We are very grateful to the editor and anonymous referees for their comments that helped us very much in improving the paper. This research is funded by the Vietnam National Foundation for Science and Technology Development (NAFOSTED) under Grant Number 101.02-2017.15.


  1. 1.
    Anh, P.N.: A hybrid extragradient method extended to fixed point problems and equilibrium problems. Optimization 62, 271–283 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Anh, P.N.: A logarithmic quadratic regularization method for solving pseudomonotone equilibrium problems. Acta Math. Vietnam. 34, 183–200 (2009)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Anh, P.N.: An LQP regularization method for equilibrium problems on polyhedral. Vietnam J. Math. 36, 209–228 (2008)MathSciNetGoogle Scholar
  4. 4.
    Anh, P.N., Hien, N.D.: Fixed point solution methods for solving equilibrium problems. Bull. Korean Math. Soc. 51, 479–499 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Anh, P.N., Kim, J.K.: Outer approximation algorithms for pseudomonotone equilibrium problems. Comput. Math. Appl. 61, 2588–2595 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Anh, P.N., Kim, J.K.: An interior proximal cutting hyperplane method for equilibrium problems. J. Inequal. Appl. (2012).
  7. 7.
    Anh, P.N., Kim, J.K., Hien, N.D.: A cutting hyperplane method for solving pseudomonotone non-lipschitzian equilibrium problems. J. Inequal. Appl. (2012).
  8. 8.
    Anh, P.N., Kuno, T.: A cutting hyperplane method for generalized monotone nonlipschitzian multivalued variational inequalities. In: Bock, H.G., Phu, H.X., Rannacher, R., Schloder, J.P. (eds.) Modeling, Simulation and Optimization of Complex Processes. Springer, Berlin (2012)Google Scholar
  9. 9.
    Anh, P.N., Le Thi, H.A.: Outer-Interior Proximal Projection Methods for Multivalued Variational Inequalities. ACTA Math. Vietnam.
  10. 10.
    Anh, P.N., Le Thi, H.A.: An armijo-type method for pseudomonotone equilibrium problems and its applications. J. Glob. Optim. 57, 803–820 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Antipin, A.S.: The convergence of proximal methods to fixed points of extremal mappings and estimates of their rates of convergence. Comput. Math. Math. Phys. 35, 539–551 (1995)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Attouch, H.: Variational Convergence for Functions and Operators. Pitman, London (1984)zbMATHGoogle Scholar
  13. 13.
    Blum, E., Oettli, W.: From optimization and variational inequality to equilibrium problems. Math. Stud. 63, 127–149 (1994)zbMATHGoogle Scholar
  14. 14.
    Censor, Y., Gibali, A., Reich, S.: Extensions of Korpelevich’s extragradient method for the variational inequality problem in Euclidean space. Optimization 61(9), 1119–1132 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Cohen, G.: Auxiliary problem principle extended to variational inequalities. J. Optim. Theory Appl. 59, 325–333 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Dafermos, S.: Exchange price equilibria and variational inequalities. Math. Progamm. 46, 391–402 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Daniele, P., Giannessi, F., Maugeri, A.: Equilibrium Problems and Variational Models. Kluwer, Dordrecht (2003)CrossRefzbMATHGoogle Scholar
  18. 18.
    Facchinei, F., Pang, J.S.: Finite-Dimensional Variational Inequalities and Complementary Problems. Springer, NewYork (2003)zbMATHGoogle Scholar
  19. 19.
    Iiduka, H., Yamada, I.: A subgradient-type method for the equilibrium problem over the fixed point set and its applications. Optimization 58, 251–261 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Iiduka, H., Yamada, I.: An ergodic algorithm for the power-control games for CDMA data networks. J. Math. Model Algorithms 8, 1–18 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Iusem, A.N., Sosa, W.: Iterative algorithms for equilibrium problems. Optimization 52, 301–316 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Konnov, I.V.: Combined Relaxation Methods for Variational Inequalities. Springer, Berlin (2000)zbMATHGoogle Scholar
  23. 23.
    Mastroeni, G.: On auxiliary principle for equilibrium problems. In: Daniele, P., Giannessi, F., Maugeri, A. (eds.) Nonconvex Optimization and its Applications. Kluwer Academic Publishers, Dordrecht (2003)Google Scholar
  24. 24.
    Moudafi, A.: Proximal point algorithm extended to equilibrium problem. J. Nat. Geom. 15, 91–100 (1999)MathSciNetzbMATHGoogle Scholar
  25. 25.
    Noor, M.A.: Auxiliary principle technique for equilibrium problems. J. Optim. Theory Appl. 122, 371–386 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Strodiot, J.J., Nguyen, T.T.V., Nguyen, V.H.: A new class of hybrid extragradient algorithms for solving quasi-equilibrium problems. J. Glob. Optim. (2012).
  27. 27.
    Quoc, T.D., Anh, P.N., Muu, L.D.: Dual extragradient algorithms to equilibrium Problems. J. Glob. Optim. 52, 139–159 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Taji, K., Fukushima, M.: A new merit function and a successive quadratic programming algorithm for variational inequality problem. SIAM J. Optim. 6, 704–713 (1996)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Malaysian Mathematical Sciences Society and Penerbit Universiti Sains Malaysia 2018

Authors and Affiliations

  • Pham Ngoc Anh
    • 1
  • Nguyen Duc Hien
    • 2
  • Pham Minh Tuan
    • 3
  1. 1.Department of Scientific FundamentalsPosts and Telecommunications Institute of TechnologyHanoiVietnam
  2. 2.Office of Scientific Research and TechnologyDuy Tan UniversityDa NangVietnam
  3. 3.Academy of Military Science and TechnologyHanoiVietnam

Personalised recommendations